I'm not sure if this falls under Neurology or not. I recently (3 weeks ago) had extensive surgery on my foot and ankle. I had my stiches taken out yesterday and was put in a new smaller cast that stops just short of my knee. Due to the amount of incisions and potential or swelling I'm limited to laying in a bed or on a couch with my legs elevated. I'm allowed to sit up 3 times a day for 20 minutes at a time. My concern is that I've noticed some new symptoms within the last two days that include numbness in parts of my leg and foot, "pins and needles" on the bottom of my foot, swelling within the cast around my lower calf and ankle, pain in my calf which is unrelated to any incisions (unless its just radiating) and now my toes feel cold while my leg itself is oddly warm. I don't know whether to think its just nerve damage from the surgery or something like a blood clot. There is no way for me to see the area to check for obvious symptoms. I've been taking a combination birth control pill (Yasmin) and I just read that it increases the risk of blood clots. I know inactivity also increases these risks as well, but I'd like to think its just some side effect of the operation.
Are these concerns enough to call my doctor? The surgeon that I see for follow ups is rarely available for last minute appointments and its hard for me to sit in a car for that long. Plus taking this cast off and putting a new one on is a hassle not to mention expensive so I don't want to cause concern over nothing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.